T Nation

26 YO Male with Gyno - Seeking Help

Hello All,

I’ve never taken any form of anabolic steroids, yet I have a case of gynecomastia at the age of 25. I’m not exactly sure the cause as (I have never been overweight), and it is not horrible (yet), but ever since I’ve taken up lifting again its been absolutely destroying my confidence.

I visited the doctor when I first noticed it, and he gave me some “we’ll just do some bloodwork while we sit back and watch it” bullshit. The bloodwork revealed total testosterone levels of 554, which he said was in the normal range, but I was confused why my estrogen levels weren’t even taken.

I was not satisfied with the “help” the doctor gave me. I know if the gyno is around too long, surgery will be the only solution, so I desperately researched treatment options. I found that ideally for gynecomastia reduction, an individual should take a SERM such as tamoxifen. SERM’s are not available without a prescription however, so I settled for an aromatase inhibitor, as I understood this to be the next best option and they are available over the counter. That being said, I have been taking 75mg of Arimistane for the last 3 weeks via “Alpha-AF” by Steel Supplements.

The Arimistane definitely stopped the growth of the gyno, and I’d like to think even made it smaller. I’m not 100% satisfied however, and managed to meet someone at my gym that can sell me tamoxifen. He recommended I take 20mg/day of it for two weeks.

I really want to purchase and take the tamoxifen, but I’m worried my estrogen levels will drop too low from taking the tamoxifen immediately after the aromatase inhibitor. I scheduled an appointment with my doctor for next week, but I’m not thrilled about his competence/desire to help my situation based on our first meeting. That brought me here, as I don’t have friends to turn to with knowledge of these topics. Any input is greatly appreciated, thank you all.

My understanding is that tamoxifen reduces estrogen binging in breast tissue only, it doesn’t affect systemic estrogen levels. So there should be no issues with estrogen levels by starting tamoxifen right after trying an AI, apart from what your levels were reduced to by the ai.

Haven’t used tamoxifen myslef though and as always not a doc not medical advice, your milage may vary, Yada Yada Yada…

2 Likes

They will not. It should help the gyno tho

They are in India, and they are usually happy to ship it to you, just saying.

Don’t take an AI unless you want to hate your life. Email me (in bio)

Thanks for your reply. What your saying makes sense, I’m just a little scared because I came across this study:

the administration of tamoxifen after AI therapy is associated with a decrease in markers of bone resorption.

„These effects are in contrast to the bone-protective effect of the SERM tamoxifen, which has partial estrogen-receptor agonist activity.“

From the study you cited.

Also the picture here from the study shows that with Tamoxifene bone mineral density increases and fracture risk decreases compared to AIs. Remember these results are in WOMEN. Partly in post menopausal women which is not your situation. You should look for better studies, applicable to your situation.

Here’s a thread for you to read and some studies are suggested there that you should read.

Thanks a bunch man, tons of relevant information in that other thread you linked me to. Based on the info, raloxifen sounds like the better option than tamoxifen, so I may pursue that instead. I’ll keep this thread updated with my results.

If you are really worried about the bone mineral density, yes you could do that. Both are fine if you can only get Tamox.

Where is this? Which country? AIs can do significantly more harm. You must be extremely careful with AIs otherwise you’ll crash your Estrogen and that won’t be pleasant at all.

SERMs wont do anything to your estrogen and ideally only block the unwanted estrogenic effects

Be careful about extrapolating breast cancer treatments for women to effects in men at much lower doses, aren’t sick and are killing it in the gym.

If you’re really worried about the gyno, and it sounds like you are and you still want to use ped’s then look into having the gyno removed and then just move on with your life.

If it were me if try the tamoxifen first since it’s more specific and only go to the ai if that didn’t work. Either way you’re not going to develop a nice set of Booba overnight, there’s time to evaluate and adjust as you go.